MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 4/40/130; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 4/40/130; PERIPHERAL DILATATION CATHETER
Model Number 357494
Medical Device Problem Codes Fracture (1260); Material Rupture (1546)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 08/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A passeo-18 balloon catheter was selected for treatment of the peroneal artery.The device was inserted and during inflation the balloon ruptured.During withdrawal the inner shaft of the balloon fractured.The ruptured balloon remained in the artery together with the inner shaft.A stent was advanced, and the distal fractured part of the balloon catheter was adapted to the vessel wall with a stent.There was only minimal flow in the peroneal artery.However, the procedure was stopped at this point.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The instrument was returned fractured in two parts.The distal fragment was not returned.The proximal fragment has a length of about 136.2 cm.The balloon has burst in transversal direction about 24 mm distal to the proximal balloon weld.Microscopic inspection revealed scratches on the balloon surface in close vicinity to the tearing edge.The inner shaft has fractured just distal to the proximal balloon weld.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a pressure test and a helium leak test.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The findings indicate that the balloon most likely burst due to anatomical/procedural factors.The instrument most likely fractured consequently during withdrawal due to tensile overload.

Brand Name
PASSEO-18 4/40/130
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key15301252
Report Number1028232-2022-04384
Device Sequence Number7307822
Product Code LIT
UDI-Device Identifier07640119559056
UDI-Public(01)07640119559056(17)2502
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072765
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number357494
Device Catalogue NumberSEE MODEL NO.
Device Lot Number03221753
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2022
Supplement Date Received by Manufacturer10/13/2022
Initial Report FDA Received Date08/26/2022
Supplement Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown